MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 25740019590
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with lumbar canal stenosis and underwent sacral-iliac fusion at s2 and extending towards caudal side.Post-op, the set screw of s2ai screw backed out.Pain occurred due to the loosening of s1 screw.A revision surgery was performed on (b)(6) 2018 to replace the screw.
 
Additional Manufacturer Narrative
Product analysis: visual inspection did not reveal any non-conformance that could contribute to the screw backing out.Functional test with sample break off screw confirmed the screw would thread into the head of the bone screw.Optical examination confirmed witness marks on the head of the screw that indicates the rod came in contact with the saddle and damage to the crown of the screw.Microscopic examination of the wire hole confirmed part of the wire was still embedded.The end of the wire appeared to be damaged and broken.Dimensional inspection confirmed conformance to print specification.Root cause of the screw backing out is undetermined.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8098501
Report Number1030489-2018-01521
Device Sequence Number1721788
Product Code NKB
UDI-Device Identifier00643169415010
UDI-Public00643169415010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Catalogue Number25740019590
Device Lot NumberCA16E089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date11/22/2018
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;